Decapeptyl and add back hrt: Hiya ladies... - Endometriosis UK

Endometriosis UK
45,590 members38,480 posts

Decapeptyl and add back hrt

Rachy89
Rachy89
6 Replies

Hiya ladies,

So I've been on Decapeptyl Sr 3mg injection for coming up to 5 months. All was going great, all pain had stopped, I've not bled at all! I've had the obvious hot flushes and disturbed sleep, so at my last appointment I was put on Livial 2.5mg add back HRT.

After the first 2 weeks I'm now starting to get quite severe pains again, in what feels like my right overy area and in my back. I'm beginning to feel a lot more exhausted (like I did before the injections) and in the last 2 days I've started bleeding really bright red blood (sorry for the TMI). I'm massively struggling to lose any weight, which I need to do in order to have the operation to remove my ovaries.

Has anyone had any experience of of these medications?

Should I just stop taking the Livial?

The last 5 months have been absolutely amazing and I've finally started to feel like me again, now Im so scared of ending up back where I was. I am back with the nurse next week so hopefully I can get help there.

Any advice is greatly appreciated.

R x

6 Replies
oldestnewest
Gtzev

Hi Rachy89

In really sorry to hear about your symptoms. I presume you were on decaptetyl for endo treatment?

I've never tried this before, but I've tried visanne as endo treatment and after 3 laparoscopic surgeries, I must admit it's the best treatment for endo. It really alleviates all endo symptoms quite successfully. Unfortunately, they don't sell it in the UK, so I just have it sent to me by my friends in Greece!

In your case, however, I'd consult a specialist on endometriosis rather a nurse.

Reply
Ecb20201298
Ecb20201298
in reply to Gtzev

The qlaira contraceptive pills has the same hormone as visanne

Reply
Ecb20201298
Ecb20201298
in reply to Gtzev

Does visanne keep your endometriosis at bay?

Reply
Gtzev
Gtzev
in reply to Ecb20201298

Yes, definitely. Visanne stops the period so it stops all endo symptoms and prevent tissue from growing. However, I've only been on visanne for about 12 months after every laparoscopic surgery I had. Unfortunately, after you stop visanne endo might appear again after some period of time (in my case after years).

Just to note, qlaira contains estradiol AND dienogest, while visanne contains only the latter. So not quite the same! Also, I've checked with a couple of doctors and they suggest visanne is the best treatment for endo and not qlaira, because estradiol is one of the factors that may worsen endo symptoms!

Reply
Kelly_harkness

Hey I've had the same issue twice before they give you the livial asthe injection can lower your bone density and cause osteopoosis.. The doctors told me I had to take the livial tablets however in my wisdom decided not to take them and not tell them.. no pain and no bleeding was amazing even for only a year at a time it was back to some normality however it was at a very high risk so it's making that decision for yourself really as to if it's worth it or not

I'm now starting a break from it so waiting for the fun to begin again 😀

Hope this helps x

Reply
joreilly

I've had this with and without HRT addback and with the HRT I'm sorry to say it didn't stop my periods and I still had pain. You need to contact your consultant and let them know ASAP.

Reply

You may also like...